MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418113730
Medical Device Problem Codes Positioning Failure (1158); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a presidio 18 coil (b)(4) could not be detached during the procedure.They used another coil to complete the procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
Additional device code to premature deployment added based on product analysis findings.Conclusion: as reported by a healthcare professional, a presidio 18 coil (pc418113730/c26016) could not be detached during the procedure and the device was returned detached.They used another coil to complete the procedure.There was no report of patient injury.Three attempts to obtain additional information were unsuccessful.If additional information is received at a later date, the file will be updated at that time.The device was returned for analysis.The device was returned with its inner pouch.The labeling on the inner pouch matches the product documented in the complaint.As returned, the device was adhered to the inside of the decontamination pouch by the label of its inner pouch.The device was carefully detached from the label and the decontamination pouch.The embolic coil is not attached to the dpu and was not returned.The dpu core wire has protruded from the translucent introducer sheath distal to the resheathing tool.There are severe kinks in the dpu core wire at the strain relief and at approximately 76 cm from the proximal end.The rh coil has not received heat and melted.There are kinks in the extended coil and marker band.The point and side of the v-notch in the resheathing tool are damaged.The resistance of the dpu was tested.The resistance was 52.0, which is in the acceptance range of 48.5 ¿ 56.Since the embolic coil is not attached, detachment cannot be tested.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of failure to detach cannot be confirmed because the embolic coil was not returned with the device.However, the fact that the rh coil did not receive heat and melt indicates that there had been no successful detachment cycle.The kinks in the dpu core wire, extended coil, and marker band, along with the mechanical detachment of the embolic coil, are indicative that excessive force was applied to the device.While the exact sequence of events is unknown, application of excessive force could have caused the damage that led to the reported incident.In addition, the damage to the v-notch of the resheathing tool indicates that the user did not properly unlock the introducer before unsheathing.According to the instructions for use (ifu), the device is to be unlocked by gently pulling the tab of the translucent introducer sheath away from the resheathing tool out and away at a 45-degree angle.Pulling the tab straight back will damage the v-notch, and will also require excessive force, which could result in the observed damage.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 18 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6819878
Report Number2954740-2017-00239
Device Sequence Number68610
Product Code HCG
UDI-Device Identifier00878528003236
UDI-Public(01)00878528003236(17)190328(10)C26016
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue NumberPC418113730
Device Lot NumberC26016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date10/18/2017
Patient Sequence Number1